Jump to content

Question about nerve damage in the leg from chemo


gail p-m

Recommended Posts

My Dad has completed his 3rd course of chemo (Carbo/Taxol); He is now feeling somewhat unsteady, walks a bit funny, I can hear his foot hit the ground when he's walking (the one that is being effected).... Went to oncologist today who is concerned that this is a side effect of chemo. Oncologist did say: 1. In some people, it doesn't go away and 2. there is some medication that controls it but the medicine has lots of side effects. Oncologist is also sending my father to a neurologist to check this out. Just wondering what experiences others have had with this being a chemo side effect, what they did about it, did it worsen.....

Thanks.

Gail P-M

Link to comment
Share on other sites

I took Cisplatin and VP16. Toward the end of my treatment I started falling down. Out walking the dog and one day I stepped from the paved path in the park to the grass and landed on my derrier! One evening I was going down to the basement and proceeded to slip down the stairs! I mentioned this to my onocologist and he immediately said it was the cisplatin, so I never got the last dose. I went to a neurologist and had tests done . I was told I had some neuropathy in my hands ( I never really noticed) and in my feet and lower legs , it might clear after a while or might be permanent. I also wiggle my feet a lot, the Dr said it was because they were "searching for info" My feet hate to change shoes or to be bearfoot!!! 5 yrs later they are still weird but I don't fall down any more, most of the time I forget about it best of all I am here to talk about it. Best wishes Donna

Link to comment
Share on other sites

Gail, My dad had neuroapothy in the bottom of his feet. He HATED it. He said it felt like pins and needles all the time and made walking a bit difficult. The bad thing was that when he eventually started showing obvious signs of brain mets, he kept blaming it on the neuroapothy. I'm talking symptoms that have NOTHING to do with numb feet (like not being able to find an object on the table-poor hand/eye coordination, etc).

His has never completely gone away. He never took any medication to help it, But it is not nearly as bad as it was. I think it sort of comes and goes.

I hope this was of some help. Take care, Gail. Deb

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...